Bisoprolol : What is the best way to... - British Heart Fou...

British Heart Foundation

38,934 members24,951 posts

Bisoprolol

JodieG290195 profile image
10 Replies

What is the best way to weane yourself of of Bisoprolol 1.25 mg as I tried to just come off and it made me very unwell had bad withdrawals

10 Replies

I took 8 months to come off bisoprolol 2.5mgs and have now been off it for 19 days but have still had quite severe rebound the anxiety attacks are becoming shorter and not so strong but have had continual palpitations for the last week with heart missing 12 beats in a minute so I don’t think there is any easy way but If you want to do it quicker than myself I would 3/4 your tablet and take until you get a few good days, then half a tablet in the same way and then a quarter. Unfortunately you sound like me that you are one of the unlucky ones that is going to suffer withdrawal but hang in there and it does get better.

Good luck

Hannah-Hay profile image
Hannah-Hay in reply to

I am soon to be changed from metoprolol to Bisoprolol & worry about the side effects I have seen posted on here as most medication doesn’t like me (&I don’t like it!)I felt worse taking metoprolol than when I didn’t so I suspect that’s why i’m being put on Bisoprolol. Cardiologist says I must take a beta blocker to go with eplerenone & perindopril! My diuretic furosemide is being increased as while I wee for England it’s not making much difference to the very swollen feet, ankles & legs. Aagh!!!

Clerkenweller profile image
Clerkenweller

I presume that you have agreed this with your GP. If not then talk to him/her first. You are given drugs for a reason.

The_Voice profile image
The_Voice

Why are you stopping it?

bowls12 profile image
bowls12

As other have sid, why do you wish to stop? I have been on 1.25mg for 21 months without any side effects. The medication is designed to stop you over exercising and stressing the heart.

Still want to stop? you should discuss with your GP, or whichever specialist prescribed them.

Stopping prescribed medication can be dangerous

Kathyboard1 profile image
Kathyboard1

hi, I tried to come of 1.25mg , I didn't take it for 2 days and felt very unwell. I phoned my gp to ask if I could use half tablets and she said no! I am now on hrt and don't think need a beta blocker anymore. How are you getting on?

JodieG290195 profile image
JodieG290195 in reply to Kathyboard1

Yeah they are naughty as you can take half tablets that’s what I did for a week now I am off them completely and feel ok so don’t worry you can cut them in half my doctor recommended it I feel okay now although I do keep getting these weird eye headaches don’t know if it’s related or not cut in half for a week then try coming off them see if it helps let me know how you find it hope it works for you

Kathyboard1 profile image
Kathyboard1 in reply to JodieG290195

Thanks so much for replying I will try that and see how I get on. x

vagg50 profile image
vagg50 in reply to JodieG290195

Iam on 1.25 mg too and its atiny tablet. I wonder how to cut it. I am asked to come off it for holter for 48 hours and I am really worried to stop it suddenly. Thanks

Caitlyn6 profile image
Caitlyn6

I was weaned over six weeks from 2.5 to 1.25 . I would not advise reducing quicker than this. It also depends on how long ur body has been on them also.

You may also like...